Alabama, 2012Drought in Alabama, June 26 to 30, 2012
June 26 to 30, 2012 · NWS BMX · 3 events in 3 counties and zones
Although much of central Alabama received above normal rainfall for the first half of June, much of the area did not see any rain for the second half of the month. This led to drought conditions spreading.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although much of central Alabama received above normal rainfall for the first half of June, much of the area did not see any rain for the second half of the month. This led to drought conditions spreading. Beginning on June 26th, drought conditions were observed across Calhoun, Talladega, and Cleburne counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 25, 10:57 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 25, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CDT MON JUN 25 2012
.UPDATE...
FOR AVIATION
&&
.DISCUSSION...
THE BULK OF THE PRECIPITATION ASSOCIATED WITH TS DEBBY IS PULLING
OFF TO THE NORTHEAST AND AWAY FROM SOUTHEAST ALABAMA. THE LATEST
COMPUTER MODEL RUNS ALSO KEEP THE RAIN SOUTH OF TROY THROUGH
TUESDAY...AND REMOVED RAIN CHANCES FOR THE SOUTHEAST COUNTIES FOR
THE REMAINDER OF TONIGHT AND REDUCED RAIN CHANCES ON TUESDAY. WITH
A WARM AIR MASS IN PLACE AND SURFACE WINDS EXPECTED TO REMAIN
AROUND 5 MPH FOR MOST AREAS...TUESDAY MORNINGS LOW TEMPERATURES
WERE RAISED ALONG THE I-20 CORRIDOR
58/ROSE
&&
.AVIATION...
06Z TAF DISCUSSION
VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HRS. THE MAIN IMPACT
DURING THE TAF CYCLE WILL BE STRONG AND GUSTY NORTHEAST WINDS
TOMORROW DURING THE DAY. GUSTS COULD APPROACH 30 KTS AT KTOI AND
KMGM WITH GUSTS UP TO 20 KTS POSSIBLE ELSEWHERE. BULK OF
PRECIPITATION ASSOCIATED WITH TROPICAL STORM DEBBY SHOULD REMAIN TO
THE SOUTH OF THE TERMINALS.
MA
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 70 92 63 93 65 / 10 0 10 10 10
ANNISTON 71 92 65 91 66 / 10 0 10 10 10
BIRMINGHAM 74 93 68 93 69 / 10 0 10 10 10
TUSCALOOSA 74 97 68 95 69 / 10 0 10 10 10
CALERA 73 94 68 93 69 / 10 0 10 10 10
AUBURN 72 93 68 91 69 / 10 10 20 20 10
MONTGOMERY 73 96 70 93 70 / 10 10 20 20 10
TROY 72 94 68 90 68 / 10 20 20 20 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 25, 8:02 PM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT MON JUN 25 2012
ALZ011>015-017>050-270215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
902 PM CDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE IS EXPECTED TO
BUILD IN FROM THE WEST ONCE AGAIN LATE IN THE WEEK...BEGINNING ON
THURSDAY. HIGHS COULD RISE TO NEAR 100 DEGREES OR HIGHER THURSDAY
AFTERNOON ALL THE WAY THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Drought, Calhoun
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began on June 26th for Calhoun County.
Drought, Talladega
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began on June 26th for Talladega County.
Drought, Cleburne
- When
- June 26, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began on June 26th for Celburne County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 26, 20121 death · 4 injured · 2 events
- Dust Storm in Arizona, June 26, 20129 injured · $40,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$79,000 · 1 in hail · 7 events
- Wildfire in Kansas, June 26 to 27, 2012$90,000 · 1 event
- Coastal Flood in Florida, June 26, 2012$70,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$46,000 · 1 in hail · 9 events
- Drought in Kansas, June 26 to 30, 201220 events
- Drought in Wisconsin, June 26 to 30, 201220 events
- Damaging Winds in Texas, June 26, 2012$18,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 26, 2012$20,000 · 65 kt wind · 4 events
- Excessive Heat in South Dakota, June 26 to 27, 201218 events
- Drought in Tennessee, June 26 to 30, 201215 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391983, 391984, 391986.